Doctors Lounge - Oncology AnswersBack to Oncology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/21/2017.
Forum Name: Anal Cancer
Question: Blood on tissue after wiping
|Shell3 - Sun Aug 19, 2007 9:09 am||
I am a 29 year old female in good health and am not on any medications. I am 5'3'' and 133 lbs. I returned exactly a week ago from a six week voluntary teaching programme in Ethiopia. I have noticed blood on the tissue after wiping after a bowel movement. I have noticed this twice, once while I was there and again today. There was about 10 days between each time I noticed. I have no pain, itching or sickness and my bowel movements are normal and healthy now. However while I was in Ethiopia I was constipated a lot of the time and felt very bloated a lot of the time. Since I have returned, that has stopped and my bowel movements have returned to normal. This time there was more blood on the tissue than the first. I thought it was my period but it isn't. I am quite worried as to what it could be. Thanks in advance for your help.
|Dr. Chan Lowe - Fri Sep 07, 2007 3:13 pm||
There are several common causes of rectal blood. It may be due to internal or external hemorrhoids, a colonic polyp that is bleeding some, or an anal fissure (small crack in the mucosa/skin) that is bleeding.
Given that you were recently in Ethiopia it may also be appropriate to check for parasites, although these typically would cause a few more symptoms than just 2 episodes of bleeding.
Your doctor can help evaluate this if it persists.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.